Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

High BP, anxious. Why is BP fluctuating? Start taking medication?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 4362 Questions
My name if XXXXXXX I'm 48 years old. At the beginning of December My doctor took my blood presurre and it was 150/60. That day I was a little ansious , so I thought it was because of that. Now I'm taking it every two days in the morning and in the aftternoon. In the morning it ranges from 120/80, 117/78, 130/85,119/82 and in the afrenoon it goes up 143/89,124/85/108/78 etc.... What should I do? I don't want to start taking medication. What are your suggestions?
Posted Thu, 19 Apr 2012 in Hypertension and Heart Disease
Answered by Dr. Rakesh Madhyastha 1 hour later

Thanks for the query.

I am happy to know that you are measuring your blood pressure regularly.

It is normal to have diurnal variation of blood pressure and it generally tends to be on the higher side in the afternoons.

All your readings except one are within normal limits and you certainly dont need to be on medications. However please do the following;

1. Practice cardio exercises like jogging, cycling, swimming for atleast 30 min a day for 5 days a week.
2. Avoid oily and food XXXXXXX in saturated fat like cheese, butter, etc,.
3. Abstain from smoking.

I hope I have answered your query, if there are no further queries please accept my answer.

I wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor